Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 53, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 14, 2022, 5:42 PM EDT for Palm Beach County, Florida. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2022, 5:42 PM EDT (21:42 UTC)
- Expired
- May 14, 2022, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 94 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:50 PM EDT | TSTM WND DMG | 2 Nne Boca Raton, FL | MEDIUM-SIZED TREE SNAPPED AT THE TRUNK IN THE AREA OF SPANISH RIVER BLVD AND NW 2 AVE IN BOCA RATON. VIDEO RECEIVED VIA WPTV-TV SHOWING STRONG WIND GUSTS OVER 50 MPH. RADAR SHOWED WINDS PROBABLY IN THE 60 MPH OR GREATER RANGE FROM A WELL DEFINED DOWNBURST SIGN |
| May 14, 5:53 PM EDT | TSTM WND DMG | 2 E Boca Raton, FL | TREE LIMBS DOWNED ALONG A1A NORTH OF SOUTH BEACH PARK IN BOCA RATON, AS WELL AS IN THE SUN AND SURF COMMUNITY EAST OF THE INTRACOASTAL WATERWAY. REPORT RECEIVED VIA MPING. RADAR SHOWED WINDS PROBABLY IN THE 60 MPH OR GREATER RANGE FROM A WELL DEFINED DOWNBURST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
147
WUUS52 KMFL 142142
SVRMFL
FLC099-142215-
/O.NEW.KMFL.SV.W.0053.220514T2142Z-220514T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
542 PM EDT Sat May 14 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southeastern Palm Beach County in southeastern Florida...
* Until 615 PM EDT.
* At 542 PM EDT, a severe thunderstorm was located over Kings Point,
or over Boca Raton, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Boca Raton, Boynton Beach, Delray Beach, Highland Beach and
Hamptons At Boca Raton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2637 8019 2649 8020 2651 8005 2635 8007
TIME...MOT...LOC 2142Z 269DEG 11KT 2641 8013
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AR1 follow-up statement
705
WWUS52 KMFL 142205
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
605 PM EDT Sat May 14 2022
FLC099-142215-
/O.EXP.KMFL.SV.W.0053.000000T0000Z-220514T2215Z/
Palm Beach FL-
605 PM EDT Sat May 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 615 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 2637 8019 2649 8020 2651 8005 2635 8007
TIME...MOT...LOC 2205Z 269DEG 11KT 2641 8005
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:39 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 14, 3:39 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 339 PM EDT Sat May 14 2022 .SHORT TERM (Now through Sunday Night)... Area will continue to be within weak surface trough of low pressure across mainland South Florida and ridge of high pressure to our east with mid-level low that has lingered around the southeastern United States continuing to weaken as it is absorbed into the larger-scale trough over the eastern portion of the country through the weekend. At low and mid levels, the area will remain between trough to our west and ridge to our east. This all means that the pattern will continue to remain somewhat unsettled as the region will be straddling the line between some drier air to the west and more ample moisture to support convection to the east. Despite not much in the way of changes in this pattern through the weekend, steering flow changes by late in the weekend and the slow trend in increasing precipitable water values across the area per satellite data, may be hinting at moisture gradient inching a bit westward, signals higher shower and thunderstorm chances could spread further west into the interior by Sunday but still top in the 30-50% range. A vorticity lobe within the trough to our west on Sunday could signal cooler air aloft and slightly steeper low/mid level lapse rates which would support isolated strong thunderstorms if convection develops and is able to tap into that environment. But confidence on this is low at this time as it is highly conditional. East coast gages continue to show tides running around 1.0 ft above Mean Higher High Water (MHHW) today. This is well above predicted levels resulting in concerns for minor flooding of vulnerable spots across the region as it has been observed over the past few days. This is likely to continue through the weekend. No other highlights at this time in the short range. .LONG TERM (Monday through Saturday)... Monday - Tuesday: The workweek will begin with a 500mb disturbance digging southward into the Gulf of Mexico. The SFL area will be in a favorable region for unsettled weather with deep layer moisture advection maximized on Monday. Models show 500mb temps cooling to the neg 10-12 Celcius range with PWATs approaching 1.75 inches by Monday afternoon which could be supportive of locally heavy rainfall and a few stronger storms in the afternoon. Tuesday, the shortwave will begin propagating northeastward and merging with a strong mid- latitude cyclone over Southern Canada. Beyond Tuesday, 500mb temps will begin to warm and POPs will diminish as the shortwave disturbance is absorbed and zonal upper level flow returns. Wednesday-Friday: The shortwave disturbance will be completely absorbed by the strong Southern Canada system by Wednesday which will return SFL to a more zonal mid/upper level flow. There is a chance for isolated showers/thunderstorms each afternoon through the end of the week which will be mainly seabreeze/diurnally driven. Temperatures will be toasty through the period but Wednesday and Thursday will be the hottest days with highs in the mid-90s across inland areas with low 90s along the coasts. Maximum heat indices will be in the upper 90s and could even approach 100 degrees as well - a subtle reminder that summer is well on its way. To summarize: Very warm work week ahead with highs approaching the mid-90s. There will be a chance for showers and isolated thunderstorms each day of the week through the period though Monday appears to be the day where SFL will be under the most favorable dynamics for locally heavy rainfall and isolated strong storms and will continue to monitor the set up through the weekend. && .AVIATION(18Z TAFS)... VFR conditions prevail throughout the forecast period. Isolated showers may develop in the vicinity of the eastern terminals through the early evening hours. ESE winds around 10kt will prevail until around 00Z, especially along the east coast terminals. At KAPF, winds will remain from the W/SW as the Gulf breeze pushes inland. && .MARINE... As the northeasterly swell in the Atlantic breaks down, marine conditions will continue to improve. The forecast is generally benign outside of showers and thunderstorms which could produce gusty winds and locally higher seas. The concerns for minor coastal flooding will remain through at least the weekend for portions of Southeast Florida and could extend into early next week. && .BEACHES... Rip current probabilities will remain elevated along the Atlantic beaches this weekend as the easterly flow persists. Miami-Dade and Broward beaches have seen an end to the high risk today with the northeasterly swell breaking down. The same cannot be said for the Palm Beaches where the high rip current risk will linger through Sunday afternoon, particularly north. && .PRELIMINARY POINT TEMPS/POPS... Miami 74 88 74 88 / 20 40 30 40 West Kendall 71 89 70 88 / 10 40 30 40 Opa-Locka 73 89 72 88 / 20 40 30 40 Homestead 71 87 72 86 / 20 30 40 40 Fort Lauderdale 74 86 74 86 / 20 40 30 40 N Ft Lauderdale 73 86 73 86 / 20 40 30 40 Pembroke Pines 72 88 72 88 / 20 40 30 40 West Palm Beach 72 86 72 86 / 20 30 20 30 Boca Raton 73 87 72 87 / 20 40 30 30 Naples 72 89 72 88 / 0 20 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168. AM...None. GM...None. && Tonight/Sunday and Aviation/Marine...PS Sunday Night through Saturday...Rizzuto Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 14, 4:13 AM EDT, 13 hours 29 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 413 AM EDT Sat May 14 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 413 AM EDT Sat May 14 2022 ...East Coast: Minor Coastal Flooding Possible... ...Atlantic Beaches: Elevated Rip Current Risk... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: A high rip current risk remains along the Palm Beaches. A moderate rip current risk remains for the Atlantic beaches of Miami-Dade and Broward Counties. Coastal Flood: Minor coastal flooding is possible along the east coast of South Florida, particularly around high tide. Thunderstorms: Isolated to scattered storms are expected today. The primary hazard from these thunderstorms is lightning. The strongest storms could produce gusty winds this afternoon and evening. Waterspouts: An isolated waterspout cannot be ruled out with showers and thunderstorms in the Atlantic waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered thunderstorms will be possible each afternoon. Strong thunderstorms are possible on Sunday with strong wind gusts, hail, excessive lightning, and torrential rainfall. Afternoon highs will climb into the 90s next week, with heat indices nearing 100 degrees near mid week. Minor coastal flooding will be possible along the east coast of South Florida over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 14, 3:12 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Miami FL
312 PM EDT Sat May 14 2022
FLZ067-068-168-142000-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
312 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 400 PM EDT...
At 311 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over The Acreage, or near West Palm Beach,
moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
Beach, Greenacres, Royal Palm Beach, Haverhill, Royal Palm Estates,
Lake Belvedere Estates, Golden Lakes, North County Airport,
Loxahatchee Groves, The Acreage, Plantation Mobile Home Park,
Limestone Creek, Caloosa, Stacey Street, Florida Gardens and Jupiter
Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2660 8013 2661 8032 2696 8030 2696 8028
2694 8010
TIME...MOT...LOC 1911Z 181DEG 17KT 2676 8023
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ARSpecial weather statement, May 14, 3:52 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Miami FL
352 PM EDT Sat May 14 2022
FLZ067-068-168-142030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
352 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 430 PM EDT...
At 352 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over North County Airport, or near Palm Beach
Gardens, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, North County Airport,
Caloosa, Philo Farms, Jupiter Farms and Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2682 8013 2682 8032 2696 8032 2696 8014
2697 8014 2697 8012
TIME...MOT...LOC 1952Z 180DEG 9KT 2687 8024
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ARSpecial weather statement, May 14, 5:24 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Miami FL
524 PM EDT Sat May 14 2022
FLZ067-068-168-142215-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
524 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 615 PM EDT...
At 524 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Whisper Walk, or 7 miles west of Delray
Beach, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boca Raton, Boynton Beach, Delray Beach, Ocean Ridge, Lantana,
Mission Bay, Hamptons At Boca Raton, Village Of Golf, Whisper Walk,
Kings Point, Dunes Road, Loxahatchee NWR, Hypoluxo, South Palm Beach,
Gulf Stream, Briny Breezes, Manalapan, Fau South Campus, Aberdeen and
Boca West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2637 8008 2635 8024 2658 8031 2659 8004
TIME...MOT...LOC 2124Z 265DEG 5KT 2645 8021
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 13, 9:01 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| May 14, 3:15 AM EDT | Special Marine Warning | MFL | 45 min | |
| May 14, 3:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| May 14, 3:52 PM EDT | Special Weather Statement | MFL | Martin | 38 min |
| May 14, 5:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| May 14, 5:54 PM EDT | Special Marine Warning | MFL | 36 min | |
| May 14, 7:19 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| May 14, 7:53 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.